Fluctuating IGM levels and visual disturbances

Hi. This is my first time posting on the forum. I was diagnosed with primary APS about 8 years ago. I have been taking 75 mg aspirin daily. I had a recent igm level reading of 265 about 6 weeks ago. It was repeated 2 weeks ago and came back at just under 20.

I am wondering if anyone else has had such wildly fluctuating results?

I have been getting lost of visual disturbances too ( originally I thought it was due to a posterior vitreous detachment due to my being almost blind in that eye). As the flashing lights lights and floaters have not settled down after 6 years I am wondering if these symptoms are connected to the APS. In addition I am getting unbalanced and almost falling over but not feeling dizzy.

I wonder if I should ask my GP to review my aspirin dose to help with these symptoms.

Sorry for the long post.

Thanks in advance

Sue

Last edited by

9 Replies

oldestnewest
  • Hi, and welcome, and where are you located, if in the UK the charity website has a list of specialists who understand Hughes Syndrome/APS who could guide the GP in more detail as it is possible you need more than Aspirin, and certainly a specialist guided appraisal of your current state. If not in the UK I/we will also try and help further. Please reply to me so I can help further. MaryF

  • Hi. Thanks for replying. I'm based in london. I'm aware of the specialist units in london. I just wanted some back up with asking my gp for support.

    Thanks

    Sue

  • Hi do give them the charity website to look at, and the list of specialists in London, if they will not refer you, you might have to self refer to London Bridge and self fund. A lot of us have had to do this at times. Best of luck, come back to us if you need further help. MaryF

  • Thank you

  • hi Susan,

    I agree with Mary, you would likely benefit from either warfarin or LMW heparin as both the eye symptoms and the balance issues are common with APS and often improve or even resolve with the right combination of anticoagulation/ anti platelet therapy.

    The sudden change in the IgM level does not make sense; I suspect one of them is a lab error. Usually in medicine when we have two totally different values, we repeat it again which should sort it out.

  • Thanks Salty

  • Hi Sue I agree with all the above, probably time for more than a GP evaluation as your symptoms would indicate that a change in medication may be warranted. I doubt your GP would be knowledgable or even able due to CCG restrictions to prescribe what you need.

  • thank you for the helpful comments. I am seeing my gp next week so will go along armed with info from the website. I hope he listens as he is a new gp.

  • Hi Susan

    I have the very, very similar symptoms as yours.

    Please feel free to get in touch via PM if you'd like.

    Kind Rgds,

You may also like...